MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 43103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Coma (2417)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was unavailable for return as it remains implanted.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient was implanted on (b)(6) 2017 due to cerebral hemorrhage and hydrocephalus.According to the report, in (b)(6) an ¿epidural effusion¿ was noted and the patient was in a coma.It was reportedly unknown if a device related issue caused or contributed to the patient¿s symptoms or coma.The patient¿s current status was reported as ¿well¿ as of (b)(6) and the device remained implanted.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6495623
Report Number2021898-2017-00203
Device Sequence Number1269097
Product Code JXG
UDI-Device Identifier00643169466821
UDI-Public00643169466821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number43103
Device Lot NumberE16757
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age57 YR